dcoach

My Forum Comments

Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • in reply to: Little help for a newbie? #79252
    dcoach
    Participant

    I am right there with you. You have a similar description of myself. However, I did find a doctor to medicate. It has had a huge impact on my life. However, it is very stressful trying to find the right doctor, the right drug, and the right dosage. All of this, while dealing with the stigma of mental health. The stigma is one of the reasons you are on this message board. You cannot talk to anyone about it other than your spouse and doctor. Sadly, it doesn’t stop at the dr’s office. It is an obstacle, but not an impossible one by any means. Google and call an APRN ( I feel like they are easier to contact, which will come in handy when you need a monthly prescription), and tell them your story, then ask them if it is something they feel comfortable doing. It may work out, it may not. But there is always more. Set a day aside and go through the list of APRN’s or psych’s in your area, write notes next to their names, and go back through and see which one you want to see. Keep the list, incase it doesn’t work out. It will save you some googling. Recently, I changed doctors due to logistics; and made it very clear he was a very patient oriented doctor. We were trying to find the correct medication combination to last 14 hours… all day long. We tried two different combinations in less than two months and he sent me a message saying he will no longer see me. I am assuming, he thought I was doubling up on medication or I was just too much work for him.

    in reply to: High Dosage /DOE #76328
    dcoach
    Participant

    But how do I bring up “doseage management”? Just lay it out there? Originally, I started this thread to get thoughts on how/why my body burns thru medication, is the metabolism, am I expecting to much from the medication? etc. So here is how today is going… so you can give me your thoughts.

    At breakfast yogurt/ egg casserole.
    Took 70 mg Vyvanse at 6:40 . 1 cup of coffee
    Can tell the medication is working at 7:20. Focused.

    1hr Workout.
    Teach teach teach

    11:00 I am fading

    30mg Vyvanse right at Noon.

    1:30PM Struggling. Tired. 2 or 3 yawns
    3:00 Still Tired…

    It is like this every day. Except when I take Adderrall IR or a higher dose of a extended release medication. My body/brain doesn’t get the memo.

    Is metabolism, tolerance, wanting to much from it?

    I dont want to just deal with it. Because I know how it can and should work.

    Anyway..

    Thanks again.

    in reply to: High Dosage /DOE #76321
    dcoach
    Participant

    Thanks for the responses. Yes I have tried the the baking soda/tums. It does help.But it gives me an a pretty bad stomach ache. Also, I do not feel like I should have to take something to enhance the medication. But maybe I do.. I am a strength and conditioning coach. So, I workout on a daily basis. So that is not the issue. My blood pressure is usually 126. The highest ever being 133. So I am good there. I sleep good at night and feel good in the morning. The issue is the the afternoon. I feel tired I am irritable, and get very overwhelmed with life.

    I have done hours and hours of research. I use to take and print scholarly articles to my doctor (she wasnt very good). So I felt like I had to have some information for backup. With researching and reading different peoples experiences. I have learned that there are people who just metabolize medicine faster. It is effective.. but not for the duration that is on the label. I feel like it has been this way from the beginning. Further, I have listened to a lot of Dr. Charles Parker, read his book etc. He talk a lot about metabolic rate. With that, there are people who take well over 100mg of Vyvanse. I have seen doctors write and discuss dosage’s in the 200’s. I would never want to go that high. But why is it some doctors are so willing to go that high, while others are petrified. I have a video appointment in a couple of days and I am very scared to tell him that 100mg is just not getting it done.

    Another thought or question… I know it is frowned upon, but I have self-medicated in the past to see what my correct dosage is.This is not something I do frequently. But I had to find out what it was, So for a couple of days I dosed myself, on what I thought I needed and felt.I found it. Do I tell my doctor this? I do not take “what I think is my optimal dosage” currently. I really want to tell him but I am nervous. This is only my second appointment with him.

    Let me know your thoughts

    in reply to: High Dosage /DOE #76247
    dcoach
    Participant

    DOE is duration of effectiveness.

Viewing 4 posts - 1 through 4 (of 4 total)